Show ratings & reviews for

3.6 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

62 People found this comment helpful

I was prescibed 10 mg dosage at 8pm to help with sleeplessness, irritable bowel syndrome, and back and neck pain. This has been a miracle drug for me! The cost is so much cheaper than the newer drugs that did not help. I would recommend trying this drug. The first few nights I was a little tired the next day, but now I feel wonderful. I can't believe it worked because I was very skeptical.

Most voted negative review

16 People found this comment helpful

I had a major surgery in April, and about a couple of months later...I felt something painful in side my skin. Went to see the same doctor that did my surgery and explain to him about the pain and trouble sleeping. He prescribe me with this elavil meds. After I read everything about this elavil...I was in shock? Why did the doctor want me to take this meds? I did not take the medicine because I do...

Shared reviews and ratings

Baddie | 13-18 | Male | On medication for less than 1 month | Patient
6/16/2021
Condition: Other
Overall rating 2.0
Effectiveness
Ease of Use
Satisfaction

It made me sleepy,have mood swings and depressed

Report this postFill 3Created with Sketch.
jler951 | 19-24 | On medication for 6 months to less than 1 year | Patient
12/13/2020
Condition: Migraine Prevention
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

I truly had an awful experience with this medication... I started taking it for chronic migraines. I was hopeful starting treatment, but the side effects were god AWFUL. I experienced extreme confusion, anxiety, and exhaustion. For months I felt crazy .. like I was almost living in a dream. I�¢����ve been off the medication now since August of this year... luckily I don�¢����t get migraines as often anymore and I no longer experience any of theses symptoms... it took months for me to feel like myself again.

Report this postFill 3Created with Sketch.
Jaynehaz | 25-34 | On medication for 2 to less than 5 years | Patient
11/8/2019
Condition: Depression
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

I was prescribed this as a young adult. I will say it definitely helped me fall asleep and for the most part helped me stay asleep. But if I had to wake up for some reason in the middle of the night I felt as though I was paralyzed. I can barely get my body to function in any way to get up and move around. I often woke up feeling as though I had an extremely bad hangover. after taking it for several months I started to notice how bad I was shaking and the constant numbness in my hands. After taking it for sometime the shaking became less severe, but it never went away. It was often embarrassing to look as though I was even more nervous than I was, since my hands were trembling half the time. I would wake up in the morning and barely be able to pick up and hold anything, constantly dropping everything. After some time my doctor finally realized that my heart condition was worsening on this medication. I was also on heart medication at this time, actually I was onto at the time trying to remedy the situation. after I stop taking this medication my heart problems decreased, they're still there but I only need one medication out of control for the most part. I kept having to have my dosage of because after three or four months on each dosage it's effects started to decrease. Now eight or nine years later I still suffer from numbness in my hands, especially when I first wake up and several hours after. I suffer from migraines from time to time, this medication never seemed to help that in any way shape or form.

Report this postFill 3Created with Sketch.
lis | 13-18 | On medication for 1 to less than 2 years | Patient
6/2/2019
Condition: Migraine Prevention
Overall rating 3.3
Effectiveness
Ease of Use
Satisfaction

I started this medication because I had chronic migraines and was getting them daily. The first day I started the medication at 10mg, I immediately had a dry mouth but my headaches were gone. I felt sedated and very passive throughout the day. I gained a lot of weight especially FAT (from 125lbs to 140lbs). My sleep schedule became a complete disaster and i begun to sleep in alot. I did poorly in school because of this. I had to increase the dosage because after 5 months it stopped working and my headaches came back. I started taking Excedrin Migraine due to the pain I was in. That was the only thing helping me so I realized Elavil was not working for me anymore. I completely stopped and I felt the normal. I am not seeking other medications to take but my headaches are not as bad as they once were.

Report this postFill 3Created with Sketch.
JediMom12 | 45-54 | On medication for 6 months to less than 1 year | Patient
12/31/2018
Condition: Neuropathic Pain
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

I have anxiety, migraines, and chronic pain from a variety of injuries (which started with a broken femur in 2000). I have tried Lexapro, Zoloft, and Cymbalta, each of which had some effect on my issues but were ultimately outweighed by unwanted side effects. ELAVIL stood out because the initial side effects were minimal, and I did experience a reduction in pain. After a few months, however, the weight gain was noticeable and significant. I have gained about 25-30 lbs (with no signs of stopping), which on a small-framed person is a lot, especially the breast enlargement. I am 5'3" and healthy-looking at 140 lbs. I already have large breasts, normally a D cup, and on Elavil, they are back to how big they were when I was nursing (DD,E). My anxiety is only minimally reduced, and I have some forgetfulness and although my pain (knees, leg, back) is improved, it is not enough to eliminate needing supplemental pain medication. I had already decided to wean off the drug, when I went on a road trip and forgot the meds (accidentally on purpose?). The on call doc refused to call in a lower dose for me, so now I am on day three of coming off 75 mg cold turkey. It is predictably unpleasant: I am anxious, weepy, have difficulty sleeping, and the pain is returning. On day two was nauseous to the point of vomiting, and my appetite is significantly reduced. On Elavil I experienced a marked urge to eat sugary things, which is not typical for me. I also felt a dampening of all emotions, both good and bad, and I just dont feel like myself.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMATION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More